Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Eaten very small dose of odomos and started vomiting. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 150 Questions
hi i want to know what i should do as i have just eaten a very small dose of odomos,which is a mosquito repelent.I ate food with my fingers without washing them and have vomitted after that for a while.please help me:)thanks.i drank salt water to force vomit out.
Posted Thu, 30 Aug 2012 in Medicines and Side Effects
Answered by Dr. Chitra Reddy 16 hours later

Thanks for the query.

Odomos used as a mosquito repellent has a chemical called N,N-Diethyl-meta-toluamide..... If taken orally it can cause breathing difficulties, stomach pain, vomiting, seizure, etc.

As you mentioned you had taken food with odomos applied hands, the quantity of consumption is negligible. So relax and do not worry.

If you continue to vomit, you can consult a doctor nearby to examine and keep you under observation. But my feeling is that you will be Ok.

Avoid further contact with the cream and make sure you wash your hands next time.

For now drink good amount of water or take a glass of milk

Hope this answers your query. Feel free to contact me for further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor